Hi all - rophinerole


#1

I was diagnosed late August.  To say I was shell shocked is putting it mildly - like everyone else I guess. Im 43. Ive been suffering from fatigue for 8-12 mths or so and had a noticeably worse tremor and cramping in my hand. Datscan confirmed it 'unequivocally'.

Ive been prescribed rophinerole - 12 mg a day and rasagiline

It helps the tremor a bit and the cramping has gone but I get nausea (got pills for that) but Im still exhausted 6 days a week. 

Has anyone got any experience on this drug?

Any tips to help with the fatigue?

I don't sleep well - I wake up 3-12 times a night, but a recent sleep study ruled out sleep apnea. Ive been given zopicolne by the GP but I know thats no answer. 

 

Thanks for any feedback

 

J


#2

hi i have had pd for nearly 8 yrs, started of on rasagiline could not sleep at all started gambling on internet,got very impulsive behavior from these meds drinking alot,not saying its going to happen to you but keep watch,and yes no sleep,i went on zopicolne really helped me been on these for 5yrs+ also take amitripyline to  help with pain & sleep.if you have a partner or wife tell them to keep an eye out for any impulsive changes,im not a doctor but just someone who has pd aswell. 


#3

By the way im 42yrs old got pd at 34yrs not all bad just be prepaired to fight it,it wont beat me.nor you


#4

Sorry got the meds wrong  way round rophinerole caused the impulsive behavior.Rasagiline-ie called azilect caused weakness in hands ,tho i have heared it works well for other people such along time ago ,hard to remember what all the meds are called.sorry about that.doctor im not


#5

thanks gus

im on sleeping pills too now - clonazapan problem is I feel funky during the day - like being stoned

 

no impulse control - im too tired to be bothered! Ive always had the odd bet and am not betting more or less


#6

I was diagnosed in March this year aged 51, like you totally stunned. I was put on levadopa straightaway but I was already totally exhausted from trying to work full time etc with all these weird symptoms, I lost a stone in 3 weeks through shock and the levadopa made me feel really sick and weird so I stopped taking the drugs and concentrated on rest, good diet, exercise, sleep, therapy. Did this for a few months till I felt 'healthier', but struggling with the tremor and foot cramps, I started a very low dose of ropinerole and later Azilect. Not very tolerant of Ropinerole, gives me nausea and fuzzy head. I switched to Requip XL in Sept and am very slowly increasing, now at 8mg. Symptoms not yet fully under control - when does that happen??   I'm trying not to take other meds as the PD ones are already quite strong. For sleep, relying on herbal teas, no coffee, keeping warm in bed, self-hypnosis, and audio books when everything else fails - I usually nod off somewhere into the story. Have been off work since the diagnosis, due to go back part-time after Xmas, very anxious about getting exhausted again.


#7

Hi jjbxl

I can only speak about RequipXL 8mg which is still, thankfully,keeping the tremors at bay.  I still suffer daily tiredness even after 11 months on the drug ans have realised that it isn't going to stop.   I have tried to adjust my life around the tiredness.  I am better in the mornings so I do things that require concentration then and leave routine tasks to the afternoon.  I was advised to take very good quality multivitamins,CQ10 and a fish oil/omega tablet daily - Naturebest etc. These make a huge difference as I frequently have a week off from them and get completely exhausted and it takes about 3 days back on them to feel better again. I have lots of hobbies which absorb me and so being unable to read or watch TV for more than 30 mins without faklling asleep doesn't't seem a problem anymore.  Maybe being back at work will tire you sufficiently to help you sleep naturally?

This first year after diagnosis has been a very difficult one for me, I struggled with acceptance, the drugs, who to tell, worry about the future but now there seems to be a calming down of emotion and worry - maybe it is just getting used to having the condition.  Be kind to yourself, give yourself days off from even thinking about the disease.  Good luck.

 


#8

Hi folks, all these comments about ropinerole have put me off starting on my meds yet, diagnosed about a month ago, tremor in my left hand is my obvious symptom but also have various other aches etc. I really do not want to change as a person, I have often been described as a gentle giant and am severely concerned with regards to the side effects of ropinerole, especially the compulsive behaviour, might leave the tablets until I see my neurologist again in March. 

Cheers


#9

if your  only starting on a low dose,can not see it being a problem,and as you are aware of side effects now you know what to look out for,there is side effects with all pd meds.dont be shy give it a try !


#10

I believe (some of the more knowledgeable people on the forum will correct me if I am wrong), that you have about a 75% chance of not suffering compulsive behaviour.  I have been on mirapex (another DA) for 3 years (3mg per day) with no side effects.  I take 4 per day along with amantadine and my tremor is held at bay.  I agree with Gus - give it a try.


#11

Hi everyone....I have been taking Requip XL since diagnosis in Feb 2013 and had no problems with compulsive behaviour at all. I reached 14mgs a day and was advised to take them in the evening as i was away with the fairys when i took them in the morning, very woozy heavy spacey head, nausea. Taking them at night around 9pm was great, no more restless legs and slept like a baby, though quite vivid dreams. Unfortunately some symptoms were coming back, tremors, neck spasms, So my PD nurse suggested co-beneldopa 12.5/50 3 times a day and reducing the RequipXL back to 10mgs. I have not felt right since in fact more shakes, neck rigitity, anxiety and woozy head. I am waiting to speak to the nurse and i will ask if i can go back up on the RequipXL as i feel i am suffering withdrawal symptoms. She told me once that the max dose is 24mgs a day but they do not seem keen on administrating that amount. I find my symptoms are much worse if i need to eat does anyone else find this?